Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Irritation in the vagina. Had taken emergency pill. Reason?

Hi. About 5-6 months ago I have taken the emergency pill and since then after the middle of my menstrual cycle I experience an irritation around my vagina and labias. No unusual odors of discharge occur. Only the irritation. The inside of my vagina is irritated to and intercourse is painful. The irritation goes away after my period and comes back during the middle of my cycle. Please help me. I don t know what to do =/
Asked On : Mon, 7 Jan 2013
Answers:  2 Views:  16
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
Jan 2016
Hallow Dear,

Vaginal irritation intermittently or continuously is a symptom of vaginitis. It does cause uncomfortable sexual intercourse. Usually the vaginitis can be due to :

1. Fungal infection: The commonest causative organism is Candida or Monalia. The discharge is white flaky and causes immense itching. It can be treated by antifungal local application. Use of Lactobacilli perineal wash will help regain the vaginal normal pH and flora and prevent recurrence.

2. Trichomona infection: The discharge is greenish white with froth. It also leads to substantial itching and terminal burning urination. This can be effectively treated by Metronidazole.

3. Bacterial vaginosis: The discharge is mucoid. It causes irritation of vagina. It can be treated by a course of suitable antibiotics - usually doxycycline.

All these types of infections can get transmitted sexually. Hence, it is advisable to have simultaneous treatment to both the partners simultaneously and observe absolute sexual abstinence till both the partners are declared completely cured.

These infections get temporarily washed off during menses by the menstrual flow to grow again after some days.

Following the given instructions by both the partners will help avoidance of the recurrence:

1. Shave private parts clean.

2. Clip the nails short.

3. Boil underwear daily.

4. Use panty liners (for you).

Please report to your Gynaecologist.

I hope this helps you.

Dr. Nishikant Shrotri
Answered: Mon, 15 Aug 2016
I find this answer helpful
OBGYN, Maternal and Fetal Medicine Dr. Deepti Verma's  Response
Mar 2015
Hi dear, I have gone through your question and understand your concerns. Irritation or infection in the vagina is not a side effect of the i pill. It can be due to vaginal infection. I suggest you to consult an OBGYN specialist to get properly examined, investigated and treated accordingly.
Hope you found the answer helpful.
Dr Deepti Verma
Answered: Fri, 18 Sep 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor